Information about Guaifenesin
Guaifenesin is used in the treatment of cough with mucus.
How guaifenesin works
Guaifenesin works by decreasing the stickiness of airway secretions and helps in their removal from the airways.
Common side effects of guaifenesin
Nausea, Itchy rash, Hypersensitivity reaction, Stomach pain, Diarrhoea, Vomiting
Available Medicine for Guaifenesin
- ₹4 to ₹130Cipla Ltd8 variant(s)
- ₹94Fourrts India Laboratories Pvt Ltd1 variant(s)
- ₹86Sanzyme Ltd1 variant(s)
- ₹65Delvin Formulations Pvt Ltd1 variant(s)
- ₹48Bennet Pharmaceuticals Limited1 variant(s)
Expert advice for Guaifenesin
- Do not take guaifenesin if you have known allergy to it.
- Stop guaifenesin and consult your doctor immediately if you develop breathing difficulty swelling on your face, neck throat or tongue (severe allergic reactions).
- Do not take guaifenesin if you are taking more than one cough and cold medicine.
- Consult your doctor before you start taking guaifenesin if you have asthma, inflammation of air passages (bronchitis), lung disorder in which the flow of air to the lungs is blocked (chronic obstructive pulmonary disease) such as emphysema, smokers cough, porphyria (a rare blood pigment disorder that affects skin and other organs).
- Consult your doctor before you start guaifenesin if you are suffering from liver or kidney problems, or if you are taking alcohol.
- Guaifenesin should not be combined with cough suppressants in the treatment of cough.
- Consult your doctor if your symptoms worsen or do not improve within 7 days, tend to recur, or are accompanied by a fever, rash, or persistent headache.
- It is important to tell your doctor, while undergoing urine tests, if have recently taken or are taking guaifenesin as it can affect some results.
- Do not take guaifenesin if you are pregnant or breast feeding unless it is advised by your doctor.
- Use within 4 weeks of opening the bottle; discard after 4 weeks of opening even if not used (consult your pharmacist for the procedure to dispose).
Frequently asked questions for Guaifenesin
Q. What is Guaifenesin used for?
Guaifenesin is an expectorant, mainly used to relieve chest congestion by aiding the removal of mucus
Q. What is Ascoril+/Ascoril LS/ Ascorl D cough syrup?
Ascoril+ cough syrup contains terbutaline, while Ascorl LS contails levosalbutamol. In addition both syrups contain bromhexine and guaifenesin and are used to relieve cough due to acute and chronic inflammation of the airways (bronchitis) and other cough conditions.Ascoril D is a medicine for dry cough and it does not contain guaifenesin
Q. Is Ascoril+ an antibiotic?
No, Ascoril+ cough syrup contains terbutaline, bromhexine and guaifenesin. It does not contain any antibiotic
Q. Does Ascoril+/ Ascoril LS cause drowsiness?
No, terbutaline, levosalbutamol, bromhexine and guaifenesin do not cause any drowsiness. Hence, Ascoril+ or Ascoril LS syrup does not cause drowsiness
Q. How long can I take guaifenesin?
Consult your doctor for use more than 7 days
Q. Can I take guaifenesin if I have high blood pressure?
Guaifenesin should not be taken by individuals with high blood pressur
Q. Can I take guaifenesin with phenylephrine, ibuprofen, amoxicillin and paracetamol (acetaminophen)?
There are no known drug interactions between phenylephrine, ibuprofen, amoxicillin and paracetamol (acetaminophen) and guaifenesin. However, consult your doctor about all medications currently taken before starting and while on guaifenesin
Q. Can I take guaifenesin with Sudafed (pseudoephedrine-decongestant preparation) and Dayquil (OTC cold and cough preparation), Benadryl, benzonatate?
Guaifenesin can be taken with other cold and cough preparation including Sudafed, Dayquil, Benadryl and benzonatate . However, other formulations containing guaifenesin must be avoided to avoid a double dose. Also, guaifenesin should not be combined with cough suppressants in the treatment of cough since the combination would not be logical and you may be exposed to unnecessary side effects.